On cycling in the simplex method of the transportation problem

Volume 36 / 2009

W/lodzimierz Szwarc Applicationes Mathematicae 36 (2009), 59-73 MSC: 90C05, 90C08, 90C27. DOI: 10.4064/am36-1-5


This paper shows that cycling of the simplex method for the $m\times n$ transportation problem where $k-1$ zero basic variables are leaving and reentering the basis does not occur once it does not occur in the $k\times k$ assignment problem. A method to disprove cycling for a particular $k$ is applied for $k=2,3,4,5$ and $6$.


  • W/lodzimierz SzwarcSchool of Business Administration
    University of Wisconsin-Milwaukee
    Milwaukee, WI 53201, U.S.A.

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image